New to Forum - Hello.

Discussion in 'Introduce Yourself' started by Caroline 1976, Nov 1, 2013.

tinnitus forum
    1. Caroline 1976
      Worried

      Caroline 1976 Member

      Location:
      South Walea
      Tinnitus Since:
      11/2010
      Hi. I'm a 37 year old female. I have had high bp since age 21 which is controlled by medication. I've suffered from tinnitus since Nov 2010. It's in both ears, but so much worse in the left. It's a loud hissing noise and is constantly there. The only relief I get is when I'm sleeping, which unfortunately, doesn't happen often. Hearing tests came back fine. I do suffer from ETD in the left year which gives me crackling, popping and crunching noises too. It's a nightmare. Family members also suffer from tinnitus but not as bad as mine. I'm having an MRI of brain next week for another issue but scared that they may just find an AN on left ear. Has anyone else had this fear. I suffer from anxiety, it its getting worse, along with the tinnitus! Any advice greatly appreciated. Best wishes.
       
    2. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Hi, Caroline,
      Welcome to Tinnitus Talk! You've been suffering with this for several years, and I hope the MRI gives you some answers.

      I can relate to your situation, since it was a blood pressure issue that made my tinnitus much worse, back in 2010. The sound of yours is similar to mine --- a loud hissing noise. I also ended up with pulsatile tinnitus, in addition to the increased ringing/hissing. For me, the tinnitus got much worse immediately after I took a blood pressure drug for the first time. So, I'm wondering ---- what blood pressure meds are you on right now? Have you changed from one drug to another, or added a drug? Many drugs are ototoxic, and doctors often weigh the value of the drug against the benefits to your condition. Your loud hissing sound could very well have something to do with the drug(s) you're taking.

      I wish you well, and we're glad you joined us!!
       
    3. Carlo
      Balanced

      Carlo Member Benefactor

      Location:
      Italy
      Tinnitus Since:
      07/2013
      Hi Caroline, feel sorry for you. Here around you'll find support and good advices to manage the difficult situations. In my experience anxiety is the first enemy to fight, first to restore a good quality of sleeping too.
      There are many drugs that can help you. If you didn't already check it, here is a list of ototoxic medications that can cause Tinnitus, so you can discuss with your doctor something out of this list.
      http://www.ata.org/sites/ata.org/files/pdf/Ototoxic_Brochure_by_League_for_Hard_of_Hearing_2012_Jul_12.pdf
      Don't be scared about MRI, just wear earplugs bacause it can be noisy unless it's a "open MRI".
      Hang in there, and please update after the MRI!
       
    4. Caroline 1976
      Worried

      Caroline 1976 Member

      Location:
      South Walea
      Tinnitus Since:
      11/2010
      Thanks for the replies. I am extremely grateful for the kindness shown to me. I am taking a drug called Valsartan for my blood pressure. Ive been on it since May. I will check the medication list posted by Carlo, thank you. I am a very anxious person by nature and has suffered with a condition called health anxiety since 2009. Lately, I've experienced a few minor things such as dizziness (no vertigo though) facial numbness, ear pain, tingling, terrible head pressure left side but no headaches, plus many more, too long to list! Hence the MRI which I must admit, I'm dreading. I've assumed the tinnitus to be caused by aneurysm or acoustic neuroma; I suppose only the scan will give the answers. I wish you all well, and thanks again for responding and making me feel welcome.
       
    5. Caroline 1976
      Worried

      Caroline 1976 Member

      Location:
      South Walea
      Tinnitus Since:
      11/2010
      Thank you I really appreciate your advice.
       
    6. Caroline 1976
      Worried

      Caroline 1976 Member

      Location:
      South Walea
      Tinnitus Since:
      11/2010
      Thank you, I really appreciate your advice. I take valsartan for my blood pressure so will check if that can make the tinnitus worse. I appreciate your kindness and making me feel so welcome. Best wishes.
       
    7. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      Caroline,

      I've had an MRI and MRA with contrast, and all went well. Mine was an open MRI, but it was still pretty noisy! If you can bring ear plugs, that will help. It's nothing to be afraid of, so don't worry. I'm sure you'll do fine.

      The reason I had the MRI/MRA was to try to determine a cause for my pulsating tinnitus, which usually has a vascular cause. In my case, however, they didn't find anything. I'm glad about that, but I still have the awful hissing and pulsating to deal with every day! I still think both of my conditions were caused by the blood pressure drug.

      I wish you the best, and hope you'll update us next week on the results of your MRI.
       
    8. Caroline 1976
      Worried

      Caroline 1976 Member

      Location:
      South Walea
      Tinnitus Since:
      11/2010
      Thank you for replying. At the moment, there is only hissing and burning in the left ear, I can't hear my pulse, thank goodness! I don't think the MRI at my local hospital is an open scan machine, hubbie had one a while back and he said its very closed in and very loud. But, needs must. If I could sleep it wouldn't be so bad!! I doubt I will have my results straight away...unless they are bad!! :(

      Thank you again for replying. I wish you well x
       
      • Hug Hug x 1
    9. astronomer
      Spaced

      astronomer Member

      Location:
      georgian bay,ontario,canada
      Tinnitus Since:
      04/2012
      Cause of Tinnitus:
      noise induced
      hi caroline,
      looks like we joined up the same day,i am kevin ( astronomer), take care
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.